Alert archive / New Mexico / Red Flag Warnings in 2017
Red Flag Warning 18, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 14, 2017, 2:45 PM MDT for 8 counties in New Mexico. It took effect at May 15, 2017, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 14, 2017, 2:45 PM MDT (20:45 UTC)
- In effect from
- May 15, 2017, 1:00 PM MDT
- Expired
- May 15, 2017, 7:00 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 115 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3535 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WWUS84 KEPZ 142045 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 245 PM MDT Sun May 14 2017 ...CRITICAL FIRE WEATHER CONDITIONS SOUTHERN NEW MEXICO MOST OF THIS WEEK... .A series of moderate to strong upper level troughs of low pressure will move through the Central and Southern Rockies affecting New Mexico most of this week. The result will be periods of strong gusty dry surface winds bringing critical fire weather conditions with winds of 20 to 30 mph and humidities less than 15%. NMZ110>112-151400- /O.UPG.KEPZ.FW.A.0015.170515T1800Z-170516T0100Z/ /O.NEW.KEPZ.FW.W.0018.170515T1900Z-170516T0100Z/ /O.NEW.KEPZ.FW.A.0016.170516T1800Z-170517T0200Z/ /O.CON.KEPZ.FW.W.0017.000000T0000Z-170515T0000Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- 245 PM MDT Sun May 14 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR WINDS OVER 20 MPH AND HUMIDITY AROUND 10% FOR FIRE WEATHER ZONES 110, 111, AND 112... ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT MONDAY FOR WINDS OVER 20 MPH AND HUMIDITY AROUND 10% FOR FIRE WEATHER ZONES 110, 111, AND 112... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WINDS 25 TO 35 MPH AND HUMIDITY AROUND 10% FOR FIRE WEATHER ZONES 110, 111, AND 112... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 1 PM to 7 PM MDT Monday. A Fire Weather Watch has also been issued FOR TUESDAY AFTERNOON AND EARLY EVENING. * AFFECTED AREA...Fire weather zone 110.Fire weather zone 111.Fire weather zone 112. * WIND...WEST SOUTHWEST OVER 20 MPH * HUMIDITY...AROUND 10 % * NOTE PERIODS OF CRITICAL FIRE WEATHER CONDITIONS LIKELY EACH DAY THROUGH THURSDAY THIS WEEK. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ113-151400- /O.UPG.KEPZ.FW.A.0015.170515T1800Z-170516T0100Z/ /O.NEW.KEPZ.FW.W.0018.170515T1900Z-170516T0100Z/ /O.NEW.KEPZ.FW.A.0016.170516T1800Z-170517T0200Z/ NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- 245 PM MDT Sun May 14 2017 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 7 PM MDT MONDAY FOR WINDS OVER 20 MPH AND HUMIDITY AROUND 10% FOR FIRE WEATHER ZONE 113... ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WINDS 25 TO 35 MPH AND HUMIDITY AROUND 10% FOR FIRE WEATHER ZONE 113... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 1 PM to 7 PM MDT Monday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Tuesday afternoon through Tuesday evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire weather zone 113. * WIND...WEST SOUTHWEST 20 TO 25 MPH MONDAY AND 25 TO 35 MPH WITH GUSTS TO 50+ MPH TUESDAY * HUMIDITY...AROUND 10 % BOTH DAYS * NOTE PERIODS OF CRITICAL FIRE WEATHER CONDITIONS LIKELY EACH DAY THROUGH THURSDAY THIS WEEK. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ TXZ055-056-151400- /O.NEW.KEPZ.FW.A.0016.170516T1800Z-170517T0200Z/ TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 245 PM MDT Sun May 14 2017 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING FOR WINDS 25 TO 35 MPH GUSTING TO 50 MPH AND HUMIDITY AROUND 10% FOR FIRE WEATHER ZONES 055 AND 056... The National Weather Service in El Paso Tx/Santa Teresa has issued a Fire Weather Watch, which is in effect from Tuesday afternoon through Tuesday evening. * AFFECTED AREA...Fire weather zone 055 AND Fire weather zone 056. * WIND...WEST SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 50 MPH OR MORE * HUMIDITY...AROUND 10% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 20
1 follow-up statement
191 WWUS84 KEPZ 151324 RFWEPZ URGENT - FIRE WEATHER MESSAGE National Weather Service El Paso Tx/Santa Teresa NM 724 AM MDT Mon May 15 2017 ...CRITICAL FIRE WEATHER CONDITIONS SOUTHERN NEW MEXICO MOST OF THIS WEEK... .A series of moderate to strong upper level troughs of low pressure will move through the Central and Southern Rockies affecting New Mexico most of this week. The result will be periods of strong gusty dry surface winds bringing critical fire weather conditions with winds of 20 to 30 mph and humidities less than 15%. NMZ110>113-160200- /O.UPG.KEPZ.FW.A.0016.170516T1800Z-170517T0200Z/ /O.NEW.KEPZ.FW.W.0019.170516T1800Z-170517T0200Z/ /O.CON.KEPZ.FW.W.0018.170515T1900Z-170516T0100Z/ NEW MEXICO FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS/GILA NF/APACHE NF/GLZ- NEW MEXICO FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS/LAS CRUCES BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY/BLM/GLZ- NEW MEXICO FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS/LINCOLN NF/LNZ- 724 AM MDT Mon May 15 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM MDT THIS EVENING FOR OVER 20 MPH AND HUMIDITIES AROUND 10% FOR FIRE WEATHER ZONES 110, 111, 112, AND 113... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR WINDS OF 25 TO 35 MPH AND HUMIDITIES AROUND 10% FOR FIRE WEATHER ZONES 110, 111, 112, AND 113... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Tuesday. The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from 1 PM to 7 PM MDT Monday. A Fire Weather Watch has also been issued FOR TUESDAY AFTERNOON AND EARLY EVENING. * AFFECTED AREA...Fire weather zone 110.Fire weather zone 111.Fire weather zone 112. * WIND...WEST SOUTHWEST 20-25 MPH MONDAY AND TUESDAY 25 TO 35 MPH WITH POSSIBLE GUSTS TO 50 MPH. * HUMIDITY...AROUND 10 % BOTH DAYS * NOTE PERIODS OF CRITICAL FIRE WEATHER CONDITIONS LIKELY EACH DAY THROUGH THURSDAY THIS WEEK. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ TXZ055-056-160200- /O.UPG.KEPZ.FW.A.0016.170516T1800Z-170517T0200Z/ /O.NEW.KEPZ.FW.W.0019.170516T1800Z-170517T0200Z/ TEXAS FIRE WEATHER ZONE 055 EL PASO COUNTY-TEXAS FIRE WEATHER ZONE 056 HUDSPETH COUNTY- 724 AM MDT Mon May 15 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR WINDS OF 25 TO 35 MPH AND HUMIDITIES AROUND 10% FOR FIRE WEATHER ZONES 055 AND 056... The National Weather Service in El Paso Tx/Santa Teresa has issued a Red Flag Warning, which is in effect from noon to 8 PM MDT Tuesday. * AFFECTED AREA...Fire weather zone 055 AND Fire weather zone 056. * WIND...WEST SOUTHWEST 25 TO 35 MPH WITH GUSTS OF 50 MPH OR MORE * HUMIDITY...AROUND 10% * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ 20
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 14, 3:28 AM MDT, 11 hours 17 minutes earlier.
Area forecast discussion, May 14, 3:28 AM MDT, 11 hours 17 minutes before
Area Forecast Discussion National Weather Service El Paso Tx/Santa Teresa NM 328 AM MDT Sun May 14 2017 .SYNOPSIS... West to southwest winds will bring very warm dry weather to southern New Mexico and west Texas today and again on Monday. However a strong low pressure system with a cold front will also move across the region causing windy conditions Monday and Tuesday along with cooler below normal temperatures on Tuesday. Another low pressure system will cause breezy to windy conditions Wednesday and especially on Thursday with the weather remaining mostly dry and temperatures slightly below normal. Seasonably warm dry weather and lighter winds are expected next Friday and Saturday. && .DISCUSSION... High amplitude trough was located along the west coast early this morning with embedded closed low moving into northern California. System will exhibit only slight eastward movement today but will also induce deep southwesterly flow across southern New Mexico and west Texas. Thus expect very warm dry weather across the CWA the next two days. The upper low will enter western Arizona Monday afternoon with rather deep surface low developing over eastern Colorado. Low and mid level gradients will strengthen over area tomorrow with warm dry nature of air mass causing dry lapse rates from the surface to near 500 mb Monday afternoon. This will support marginally windy conditions most of the CWA tomorrow. Winds will increase further on Tuesday as primary trough axis and associated Pacific cold front sweep west to east across the southern Rockies while another surface low develops over Colorado and attendant lee trough extends into eastern New Mexico. Mixing heights will again be near 500 mb where winds will be around 60 kt. Thus expect wind speeds will exceed at least advisory criteria Tuesday and possibly attain warning levels over a few locations. Cool air advection behind the front will also lower high temperatures to around 10 degrees below normal Tuesday afternoon. Winds lighten somewhat to the breezy category Wednesday but increase again Thursday as another unseasonably deep upper low moves into Utah with trailing trough rotating across Arizona into New Mexico. In addition rather strong cyclogenesis will ensue over Texas panhandle. These factors will cause windy conditions again Thursday with wind speeds expected to be near advisory criteria in the afternoon. Trough passage will occur early Friday morning with gradients relaxing. Weak cool air advection behind the trough will keep Friday temperatures around 5 degrees below normal. Westerly winds should sustain dry conditions and cause slight warming on Saturday. && .AVIATION...Valid 14/12z-15/12z. VFR conditions with no ceilings below 15,000 feet agl. Surface winds around 10 to 20 kt most locations. && .FIRE WEATHER... West to southwest winds will bring very warm dry weather to southern New Mexico and west Texas today and again on Monday. However a strong low pressure system with a cold front will also move across the region causing windy conditions Monday and Tuesday along with cooler below normal temperatures on Tuesday. Near Red Flag conditions will exist this afternoon mainly for areas west of the Rio Grande. Red Flag conditions expected most locations Monday and Tuesday. Another low pressure system will cause breezy to windy and near Red Flag conditions Wednesday with windy conditions and Red Flag criteria occurring most areas Thursday. Seasonably warm dry weather and lighter winds are expected next Friday and Saturday. && .PRELIMINARY POINT TEMPS/POPS... El Paso 93 63 89 62 / 0 0 0 0 Sierra Blanca 92 62 90 60 / 0 0 0 0 Las Cruces 90 56 85 54 / 0 0 0 0 Alamogordo 90 58 86 56 / 0 0 0 0 Cloudcroft 69 45 64 41 / 0 0 0 0 Truth or Consequences 89 56 84 54 / 0 0 0 0 Silver City 81 50 76 46 / 0 0 0 0 Deming 88 53 85 52 / 0 0 0 0 Lordsburg 87 54 83 49 / 0 0 0 0 West El Paso Metro 92 62 88 61 / 0 0 0 0 Dell City 95 60 91 59 / 0 0 0 0 Fort Hancock 96 64 93 62 / 0 0 0 0 Loma Linda 88 60 84 58 / 0 0 0 0 Fabens 94 63 91 62 / 0 0 0 0 Santa Teresa 91 60 88 59 / 0 0 0 0 White Sands HQ 90 61 86 59 / 0 0 0 0 Jornada Range 89 55 85 53 / 0 0 0 0 Hatch 91 55 86 53 / 0 0 0 0 Columbus 90 57 86 55 / 0 0 0 0 Orogrande 92 60 87 59 / 0 0 0 0 Mayhill 81 50 75 48 / 0 0 0 0 Mescalero 79 49 73 47 / 0 0 0 0 Timberon 77 48 73 46 / 0 0 0 0 Winston 81 45 76 42 / 0 0 0 0 Hillsboro 86 51 81 48 / 0 0 0 0 Spaceport 90 54 85 52 / 0 0 0 0 Lake Roberts 82 41 75 39 / 0 0 0 0 Hurley 82 48 78 46 / 0 0 0 0 Cliff 87 48 82 45 / 0 0 0 0 Mule Creek 83 50 78 45 / 0 0 0 0 Faywood 83 50 79 47 / 0 0 0 0 Animas 88 55 83 50 / 0 0 0 0 Hachita 89 53 84 49 / 0 0 0 0 Antelope Wells 88 54 83 49 / 0 0 0 0 Cloverdale 82 52 77 48 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 05 Rogash
Hazardous weather outlook, May 14, 3:50 AM MDT, 10 hours 55 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 350 AM MDT Sun May 14 2017 NMZ401>417-TXZ418>424-151315- Upper Gila River Valley-Southern Gila Highlands/Black Range-Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-Sierra County Lakes-Northern Dona Ana County- Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin- Southern Tularosa Basin-West Slopes Sacramento Mountains Below 7500 Feet-Sacramento Mountains Above 7500 Feet-East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-Western El Paso County- Eastern/Central El Paso County-Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-Southern Hudspeth Highlands-Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-Rio Grande Valley of Eastern Hudspeth County- 350 AM MDT Sun May 14 2017 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight No hazardous weather will occur. .DAYS TWO THROUGH SEVEN...Monday through Saturday Breezy to windy Monday afternoon with winds gusting around 40 mph. Near critical fire weather conditions expected. Windy on Tuesday with winds gusting around 50 to 60 mph. Blowing dust will reduce the visibility to under a mile over a few locations resulting in dangerous driving conditions. Critical fire weather conditions likely. Breezy to windy Wednesday with winds gusting around 40 mph. Windy again Thursday with winds gusting around 50 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Rogash
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 7:38 AM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 7 hr |
| May 14, 7:38 AM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 10 hr |
| May 14, 2:45 PM MDT | Fire Weather Watch | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 17 hr |
Nearby
Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.